Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 8, 2008, 10:15 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 10:15 PM EDT (02:15 UTC)
- Expired
- May 9, 2008, 4:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 10:15 PM EDT | FLASH FLOOD | 1 N Collinsville, VA | SOUTH DANIEL CREEK ROAD FLOODED BY CREEK. |
| May 8, 10:53 PM EDT | FLASH FLOOD | 1 Sw Martinsville City, VA | MUDLSIDE ON CLOVERLEAF AT US 220 AND 58 |
| May 8, 10:56 PM EDT | FLASH FLOOD | Martinsville City, VA | LIBERTY STREET CLOSED BY HIGH WATER FROM JONES CREEK |
| May 8, 11:17 PM EDT | FLASH FLOOD | Martinsville City, VA | SMITH LAKE ROAD CLOSED DUE TO HIGH WATER. |
| May 9, 3:40 AM EDT | FLASH FLOOD | Martinsville City, VA | SAM LYONS TRAIL ROAD WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 090216
FFWRNK
VAC089-690-090815-
/O.NEW.KRNK.FF.W.0006.080509T0215Z-080509T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1015 PM EDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 415 AM EDT.
* AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLA
HEIGHTS...STANLEYTOWN...MARTINSVILLE CITY...LEATHERWOOD...
FIGSBORO...FIELDALE...COLLINSVILLE AND CHATMOSS
THE SMITH RIVER THAT RUNS THROUGH MARTINSVILLE IS EXPECTED TO
OVERFLOW ITS BANKS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3671 8008 3681 7987 3674 7966 3660 7981
3655 8002
TIME...MOT...LOC 0215Z 180DEG 0KT 3667 7989
$$
AMS1 follow-up statement
000
WGUS71 KRNK 090338
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT THU MAY 8 2008
VAC089-690-090815-
/O.CON.KRNK.FF.W.0006.000000T0000Z-080509T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-HENRY VA-
1134 PM EDT THU MAY 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR THE
CITY OF MARTINSVILLE...AND MUCH OF HENRY COUNTY...
AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLA
HEIGHTS...STANLEYTOWN...MARTINSVILLE CITY...LEATHERWOOD...FIGSBORO...
FIELDALE...COLLINSVILLE AND CHATMOSS
FLOODING IS EXPECTED ALONG THE SMITH RIVER AND SMALL STREAMS FEEDING
INTO THE SMITH RIVER.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3671 8008 3681 7987 3674 7966 3660 7981
3655 8002
TIME...MOT...LOC 0334Z 180DEG 0KT 3667 7989
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:47 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, May 8, 3:47 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT THU MAY 8 2008 .SYNOPSIS... A COLD FRONT ARRIVES AS AN AREA OF LOW PRESSUE MOVES ALONG THE MASON DIXON LINE TONIGHT. A STRONGER AREA OF LOW PRESSURE WILL TAKE A SIMILAR TRACK ON SUNDAY. A TROUGH DEVELOPING IN THE EASTERN UNITED STATES WILL PROVIDE MORE OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... STRONG UPPER LOW MOVING ACROSS KY IS FCST TO BECOME AN OPEN WAVE AS IT LIFTS NORTHEASTWARD INTO THE CENTRAL APPALACHIANS TONIGHT. AHEAD OF THIS SYSTEM THE AIRMASS IS PRETTY MOIST...PWATS FCST TO PEAK BETWEEN 1.5 TO 1.7 EARLY TONIGHT...AND SURFACE DEWPOINTS IN THE LOWER 60S. DEEP CONVECTION IS EXPECTED TO DEVELOP WITHIN THIS MOISTURE RICH ENVIRONMENT...PRECIPITATION BECOMING WIDESPREAD THIS EVENING. POTENTIAL FOR SEVERE DEEP CONVECTION DEPENDS ON HOW MUCH SUN WE GET LATE THIS AFTERNOON. DENSE CLOUD COVER PREVAILED INTO THE EARLY AFTN...BUT HAS BEEN THINNING WITH TIME. AS TEMPS INCREASE THIS WILL RESULT IN INCREASING INSTABILITY NEEDED TO FUEL THE DEVELOPMENT OF STRONGER STORMS. CAPES ARE FCST TO PEAK AT AROUND 1500 J/KG THIS EVENING. SHEAR IS ABUNDANT...SRH FCSTS NEAR 200 M2/S2 FOR THIS EVENING. THE NET RESULT SHOULD BE THE FORMATION OF DEEP CONVECTION WITH POTENTIAL FOR SEVERE THUNDERSTORM CELLS...SOME OF WHICH MAY HAVE SUPERCELL STRUCTURES. MAIN TIME FRAME TO WATCH FOR SEVERE DEEP CONVECTION WILL BE FROM 21 TO 06 UTC. WITH THE HIGH PWATS...WILL ALSO NEED TO CLOSELY MONITOR FOR HEAVY RAINFALL...ESPECIALLY IF THUNDERSTORM LINE SEGMENTS BEGIN TO TRAIN. ATTM...WIND FLOW LOOKS PROGRESSIVE ENOUGH TO KEEP THE STORMS MOVING...BUT IT TRAINING DOES DEVELOP...RAIN AMOUNTS WILL STACK UP QUICKLY. GREATEST THREAT FOR HEAVY RAINFALL LOOKS TO BE BETWEEN 00 TO 06Z...WITH FOCUS ON THE BLUE RIDGE AND POINTS EAST. A PWAT OF 1.6 INCHES IS 170% OF NORMAL. FORTUNATELY FFG IS HIGH NOW. LOOKS LIKE IT WILL TAKE 2.5 TO 3.5 INCHES TO CAUSE FLASH FLOODING...SO DO NOT THINK THERE IS A NEED FOR A FLASH FLOOD WATCH ATTM. HAVE STAYED CLOSE TO THE FASTER GFS WITH THE MOVEMENT OF THE SFC LOW...SO TAPER OFF PRECIP PRETTY QUICKLY DURING THE DAY FRIDAY. WITH THE LOW PULLING OUT TO THE NORTHEAST FRIDAY AFTERNOON THERE WILL BE SOME CLEARING. NOT MUCH COLD ADVECTION FRIDAY BEHIND THIS SYSTEM...SO TEMPS SHOULD REMAIN MILD. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... QUICK SHOT OF SHWS ALONG REMNANT BOUNDARY FROM FRIDAYS LOW PRESSURE AGREED UPON BY NAM/GFS/SREF SO INC POPS MAINLY IN THE HIGH TERRITORY...ALTHOUGH SOME SHOWERS SHOULD SURVIVE EAST OF THE BLUE RIDGE INTO SATURDAY MORNING. ANOTHER CHC OF STRONG STORMS ON SUNDAY...WITH H3 JET STREAK TAKING AIM ON THE PIEDMONT...AND AREA OF LOW PRESSURE PASSING THROUGH THE OHIO VALLEY. WEDGE WILL BE REMAINING FOR PART OF THE DAY IN THE EAST...WHICH SHOULD ALLOW FOR POTENT LLVL SHEAR AS OCCLUSION/WARM FRONT APPROACHES FROM THE SOUTH AND WEST. CONSIDERING THE POTENTIAL FOR HVY RAINS LEADING UP TO THIS EVENT...WATER PROBLEMS MAY DEVELOP WITH THE GROUND SATURATED. && .LONG TERM /MONDAY THROUGH THURSDAY/... ACTIVE PATTERN TAKING SHAPE DURING THE LONG TERM...WITH RIDGE IN THE WEST AND TROUGH IN THE EAST. SHRTWVS EJECTING FROM ALEUTIAN LOW WILL BE DIRECTED INTO THE MIDWEST...ONLY AMPLIFYING THE EASTERN TROUGH FURTHER BY THURSDAY/FRIDAY. BASICALLY FOLLOWED THE ECMWF...ALTHOUGH THE GFS IS IN GOOD AGREEMENT THIS FAR OUT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... STAGE IS SET FOR DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MID/UPPER LEVEL CLOUDS WILL BRIEFLY THIN THIS AFTERNOON ALLOWING FOR SURFACE HEATING AND BUILDUPS FOR THE LATE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AFTER 21 UTC WITH POTENTIAL FOR HEAVY RAINFALL AND IFR CONDITIONS. GRADIENT WINDS AHEAD OF AN APPROACHING FRONT WILL BE OUT OF THE SOUTHWEST...BUT ANTICIPATED ERRATIC WINDS WITH POTENTIAL FOR STRONG GUSTS IN THE VCNTY OF TSTMS. FOR TONIGHT THE ORGANIZED AREA OF DEEP CONVECTION WILL MOVE FROM WEST TO EAST ACROSS THE SERVICE AREA...WIDEPREAD IFR/MVFR CONDITIONS ANTICIPATED. THE LOW LEVEL MOISTURE WILL LIKELY LINGER INTO EARLY FRIDAY WITH LOW CIGS ANTICIPATED. CIGS AND VSBYS SHOULD GRADUALLY IMPROVE BETWEEN DAYBREAK AND NOON FRIDAY AS WESTERLY WINDS BEHIND THE FRONT BEGIN THE DRYING PROCESS. A WARM FRONT WILL MOVE BACK NORTHWARD THROUGH THE AREA SATURDAY. THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. FINALLY... ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION LATE SUNDAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. WINDS MAY BE STRONG AND GUSTY BEHIND THIS LOW PRESSURE LATE SUNDAY NIGHT AND MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...PM SHORT TERM...KM LONG TERM...KM AVIATION...PM
Hazardous weather outlook, May 8, 11:37 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT THU MAY 8 2008 VAZ007-010-011-018>020-WVZ042>045-091545- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO TONIGHT. CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059- 091545- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE MOUNTAINS OF NORTH CAROLINA...AND MOVE NORTHEASTWARD INTO THE FOOTHILLS AND PIEDMONT OF NORTH CAROLINA...AND SOUTHWEST VIRGINIA. CONDITIONS WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT...BUT THERE IS ALSO THE POTENTIAL FOR A FEW OF THESE STORMS TO PRODUCE TORNADOES. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAINFALL IS ALSO EXPECTED. THE STORMS THAT DEVELOP ARE EXPECTED TO BE HEAVY RAIN PRODUCERS. WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OF 2 INCHES OR MORE POSSIBLE. FLASH FLOOD GUIDANCE INDICATES IT WILL TAKE RAINFALL OF CLOSE TO THREE INCHES TO PRODUCE MORE THAN MINOR FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN SUNDAY.
In the hours before
Local storm report, May 8, 9:16 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 SW SNOW CREEK 36.81N 79.78W
05/08/2008 FRANKLIN VA EMERGENCY MNGR
TREES DOWN ON HOUSE ON RT 618 AND 632 MUDDY FORK RD
&&
TWLocal storm report, May 8, 9:17 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG DOBSON 36.39N 80.72W
05/08/2008 SURRY NC AMATEUR RADIO
TREES DOWN IN CITY
&&
TWLocal storm report, May 8, 9:29 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 S DOBSON 36.36N 80.72W
05/08/2008 E0.88 INCH SURRY NC NWS EMPLOYEE
&&
TWLocal storm report, May 8, 9:32 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL HURT 37.08N 79.28W
05/08/2008 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
&&
TWLocal storm report, May 8, 9:38 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL HURT 37.08N 79.28W
05/08/2008 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
TWLocal storm report, May 8, 9:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL FRANCISCO 36.50N 80.37W
05/08/2008 E1.00 INCH STOKES NC LAW ENFORCEMENT
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:03 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Patrick | 42 min |
| May 8, 8:07 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 30 min |
| May 8, 8:20 PM EDT | Tornado Warning | RNK | Patrick | 40 min |
| May 8, 8:44 PM EDT | Tornado Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 46 min |
| May 8, 8:45 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 30 min |
| May 8, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Roanoke, Rockbridge, City of Buena Vista and 2 more | 58 min |
| May 8, 9:16 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 59 min |
| May 8, 9:25 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 50 min |
| May 8, 9:45 PM EDT | Tornado Warning | RNK | Henry, Patrick, City of Martinsville | 45 min |
| May 8, 9:48 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 57 min |
| May 8, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| May 8, 10:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 61 min |
| May 8, 10:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 53 min |
| May 8, 10:30 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 23 min |
| May 8, 10:42 PM EDT | Flash Flood Warning | RNK | Campbell, Pittsylvania | 6 hr |
| May 8, 11:05 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 55 min |
| May 8, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 90 min |
| May 9, 12:22 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Pittsylvania | 6 hr |
| May 9, 12:39 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| May 9, 12:50 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 8 more | 4 hr |
| May 9, 1:14 AM EDT | Flash Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 1:54 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 61 min |
| May 9, 2:00 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 3:55 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 9, 5:15 AM EDT | Areal Flood Warning | RNK | Campbell, Pittsylvania | 5 hr |
| May 9, 6:09 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania | 4 hr |
| May 9, 6:15 AM EDT | Areal Flood Warning | RNK | Appomattox, Campbell | 4 hr |
| May 9, 6:45 AM EDT | Areal Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 7:10 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 26 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 36 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 54 hr |
| May 9, 6:14 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 10 hr |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.